Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 79, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 8:29 PM CDT for Custer County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 8, 2019, 9:01 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
230
WUUS53 KLBF 090129
SVRLBF
NEC041-090215-
/O.NEW.KLBF.SV.W.0079.190609T0129Z-190609T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
829 PM CDT Sat Jun 8 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Custer County in central Nebraska...
* Until 915 PM CDT.
* At 828 PM CDT, a severe thunderstorm was located over Weissert, or
11 miles east of Broken Bow, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ansley, Mason City, Comstock, Weissert, Westerville, Arcadia
Diversion Dam State Wildlife Management Area, Gavin Siding and
Wescott.
This includes the following highways...
Highway 183 between mile markers 88 and 109.
Highway 2 between mile markers 291 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 9921 4145 9958 4157 9941 4157 9921
4140 9921 4139 9920
TIME...MOT...LOC 0128Z 315DEG 22KT 4146 9943
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
097
WWUS53 KLBF 090141
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
841 PM CDT Sat Jun 8 2019
NEC041-090215-
/O.CON.KLBF.SV.W.0079.000000T0000Z-190609T0215Z/
Custer NE-
841 PM CDT Sat Jun 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL CUSTER COUNTY...
At 841 PM CDT, a severe thunderstorm was located 7 miles east of
Weissert, or 17 miles east of Broken Bow, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mason City, Comstock, Weissert, Westerville, Arcadia Diversion Dam
State Wildlife Management Area, Gavin Siding and Wescott.
This includes the following highways...
Highway 183 between mile markers 94 and 109.
Highway 2 between mile markers 301 and 307.
Highway 92 between mile markers 302 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 9921 4144 9947 4157 9941 4157 9921
4140 9921 4139 9920
TIME...MOT...LOC 0141Z 294DEG 23KT 4144 9931
HAIL...1.00IN
WIND...60MPH
$$
Taylor596
WWUS53 KLBF 090201
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
901 PM CDT Sat Jun 8 2019
NEC041-090211-
/O.CAN.KLBF.SV.W.0079.000000T0000Z-190609T0215Z/
Custer NE-
901 PM CDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4110 9921 4144 9947 4157 9941 4157 9921
4140 9921 4139 9920
TIME...MOT...LOC 0200Z 315DEG 22KT 4135 9919
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:08 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 8, 7:08 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 708 PM CDT Sat Jun 8 2019 .SYNOPSIS... Issued at 255 PM CDT Sat Jun 8 2019 H5 analysis from earlier this morning had a closed low over the Tennessee Valley with a trough extending south into the northern Gulf of Mexico. This low was south of a ridge of high pressure which extended from the upper midwest to Hudson Bay in Canada. Further west, a deep trough of low pressure extended from northeastern Alberta, south into northern portions of Nevada and Utah. Ht. falls of 50 meters were noted from Salt Lake City to Riverton WY this morning. H5 temperatures in association with the trough very very cold with readings around -25 from Washington state east and southeast to Idaho and Montana. A nice 50 to 70 KT mid level jet streak extended from Nevada into northern Utah and northeast to Glasgow MT. At the surface, a strong cold front was located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers and thunderstorms have continued to develop well ahead of the front across the northeastern forecast area this morning into the early afternoon hours. So far as of 2 PM CDT, activity along and ahead of the front has been quiet. Skies were mostly cloudy as of 2 PM CDT and temperatures ranged from 61 at Gordon, to 85 at Imperial. && .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat Jun 8 2019 In the near term, the main forecast challenges are precipitation chances tonight, then temperatures for Sunday night. For tonight, based on the latest HRRR and 4KM NAM solns, the cold front will be oriented from Naper, to Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop and continue INVOF the front through mid evening as the front clears the forecast area by 10 PM CDT. The severe threat will be limited behind the front, however, the threat for thunderstorms will continue through the late evening hours as mid level instability continues across the eastern half of the forecast area. The threat for showers will continue beyond this evening into Sunday morning as the mid level trough of low pressure lifts into the Panhandle and western Dakotas. By midday Sunday, good subsidence develops across the forecast area in the wake of the exiting mid level trough. Dry conditions are expected with highs forecast in the middle 60s. High pressure will build into southeastern Colorado Sunday night. This will lead to light westerly winds across the forecast area. This typically is a good cool air drainage setup. With clear skies and dry air in place, lows will fall quickly after sunset. There is some differences in forecast lows noted with the latest 12z MET and MAV guidance. The MAV guidance is running 2 to 5 degrees warmer compared to the MET guidance. Given the wind setup Sunday night and expected dry air in place, trended the forecast toward the cooler MET guidance. This led to forecast lows ranging from the middle 30s in the western Sandhills, to around 40 in the western forecast area to the lower 40s in the east. ATTM, the coolest lows are 36 at Antioch and 37 at Gordon with 39 at North Platte and 41 at Valentine. The record lows Monday morning for North Platte and Valentine are 38 and 37 respectively. As for frost potential, will leave it out of this forecast package as my coolest low is 36 for Antioch. If this trends lower, may need to insert frost in the forecast and possibly issue a frost advisory. .LONG TERM...(Monday through Saturday) Issued at 255 PM CDT Sat Jun 8 2019 High pressure will build east into Kansas. Southerly winds will increase northwest of the high and in advance of an approaching cold front. After highs in the 60s Sunday, highs will reach into the 70s for Monday. This will be followed by a cold front and increased chances for showers and thunderstorms Tuesday into Tuesday evening. Ridging will build into the western CONUS midweek. Moisture will be limited Wednesday and Thursday and a dry forecast will be continued. Highs Wednesday will be around 70 behind the exiting front, while highs in the upper 70s to near 80 are forecast for Thursday. The next threat for showers and thunderstorms will arrive on Friday as the ridge across the CONUS weakens and a more zonal pattern develops. Low level moisture will return to the forecast area as well, lending support for increased precipitation chances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 707 PM CDT Sat Jun 8 2019 The thunderstorm complex across scntl, swrn and ncntl Nebraska is expected to move east of this region around 03z. The area of thunderstorms across northeast Colorado and southeast Wyoming is expected to spread through swrn Nebraska 03z-09z tonight and ncntl Nebraska 09z-15z Sunday morning. VFR is expected throughout wrn and ncntl Nebraska 18z-00z Sunday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CDT Sat Jun 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms are likely this evening across a large portion of western and north central Nebraska. The main area of concern for severe storms is south of a line from Ogallala, to Thedford, to O'Neill. Large hail and damaging winds are the main severe threats. The North Platte River upstream from Lake McConaughy continues to run high. Minor flooding is possible as a result. Please refer to the latest Flood Warning for more details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Our next chance for thunderstorms will be possible for much of the day on Tuesday. At this time the severe weather potential is low. Thunderstorms are possible on Friday. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jun 8, 7:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FLOOD NORTH PLATTE 41.13N 100.77W
06/08/2019 LINCOLN NE TRAINED SPOTTER
FLOOD WATER ON POPLAR AND COTTONWOOD STREETS EAST OF
HIGHWAY 83 IS COVERING THE ROAD AND UP TO THE BOTTOM OF
THE HOODS OF SMALL CARS.
&&
CCOLESpecial weather statement, Jun 8, 7:12 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
712 PM CDT Sat Jun 8 2019
NEZ010-026>029-038-090115-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Blaine NE-
712 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...GARFIELD...
SOUTHEASTERN HOLT...NORTHERN CUSTER...SOUTHEASTERN BLAINE AND WHEELER
COUNTIES UNTIL 815 PM CDT...
At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Bartlett to near Merna.
Movement was east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burwell, Taylor, Sargent, Merna, Anselmo, Bartlett, Comstock,
Ericson, Victoria Springs State Recreation Area, Calamus Reservoir
State Recreation Area, Weissert, Lillian, Walworth, Virginia Smith
Dam, Kent Diversion Dam State Wildlife Management Area, Sunfish Lake,
Homestead Knolls Campground, Four Corners, Nunda Shoal Campground and
Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 101 and 134.
Highway 281 between mile markers 132 and 163.
Highway 2 between mile markers 258 and 270.
Highway 92 between mile markers 268 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 9838 4174 9921 4142 9922 4150 10008
4221 9891 4212 9830 4177 9830
TIME...MOT...LOC 0011Z 272DEG 20KT 4186 9833 4154 9972
BJT/CLBLocal storm report, Jun 8, 7:17 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 W BRADY 41.02N 100.46W
06/08/2019 M1.00 INCH LINCOLN NE PUBLIC
&&Local storm report, Jun 8, 7:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NORTH PLATTE 41.13N 100.77W
06/08/2019 M1.25 INCH LINCOLN NE TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM NORTH
PLATTE.
&&Local storm report, Jun 8, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 7 S BRADY 40.92N 100.37W
06/08/2019 M3.00 INCH LINCOLN NE TRAINED SPOTTER
3 INCHES OF RAIN IN AN HOUR FLOODED THE CANYON SOUTH OF
BRADY.
&&
CCOLELocal storm report, Jun 8, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 3 NE MERNA 41.52N 99.72W
06/08/2019 M1.00 INCH CUSTER NE PUBLIC
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:12 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 63 min |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 8, 8:18 PM CDT | Areal Flood Advisory | LBF | Custer | 86 min |
| Jun 9, 3:00 PM CDT | Frost Advisory | LBF | Garden, Grant, Sheridan | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.